MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Catalog Number 261221
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a perforator (id 261221) did not stop while performing a right frontal trephine hole causing a wound to the dura mater and cerebral cortex.The wound was treated with hemostasis.The burr hole was complete, without the need for other equipment.The event led to a few minutes surgical delay (2-3 minutes).No patient consequences.The drill used with the perforator was an electric medtronic mr8.The drill was correctly assembled to the perforator.The recommended tests were carried out before use.The approach angle was perpendicular (as indicated in the instructions for use).There was no rocking movement during drilling, and a constant pressure was applied.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The perforator was returned for evaluation: dhr - the batch record was reviewed for any anomalies or ncs, during production, related to the finished device.None were identified related to this report.Failure analysis - the unit was found to perform as intended and fulfilled the acceptance criteria.The complaint could not be verified through failure analysis.Root cause - the root cause is undetermined and was unable to be confirmed in the complaint evaluation.
 
Event or Problem Description
N/a.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21483108
Report Number3014334038-2025-00027
Device Sequence Number3995335
Product Code HBF
UDI-Device Identifier10381780513599
UDI-Public10381780513599
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number261221
Device Lot Number7452711
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTRIC MEDTRONIC MR8 DRILL
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexUnknown